Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 29, NWS Corpus Christi, TX

September 3, 2018Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 3, 2018, 11:27 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2018, 11:27 PM CDT (04:27 UTC)
Expired
Sep 4, 2018, 2:30 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 139 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 4.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2018-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2018-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

266 
WGUS54 KCRP 040427
FFWCRP
TXC479-040730-
/O.NEW.KCRP.FF.W.0029.180904T0427Z-180904T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1127 PM CDT MON SEP 3 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Northwestern Webb County in south central Texas...

* Until 230 AM CDT.

* At 1126 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen with more on the way. Flash flooding is expected to 
  begin shortly.

* Some locations that will experience flooding include...
  Chupadera Ranch Airport and La Esperanza Ranch Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 2820 10008 2820 9953 2793 9954 2793 9993
      2794 9994 2798 9993 2798 9996 2800 9999
      2803 10001 2807 10002 2809 10005 2810 10005
      2813 10008

$$

Heavener
2 follow-up statements
207 
WGUS74 KCRP 040604
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
104 AM CDT TUE SEP 4 2018

TXC479-040730-
/O.CON.KCRP.FF.W.0029.000000T0000Z-180904T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
104 AM CDT TUE SEP 4 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
NORTHWESTERN WEBB COUNTY...

At 102 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up to three inches of rain have already 
fallen based on MRMS estimates. Flash flooding is expected to begin 
shortly or is on-going.

Some locations that will experience flooding include...
Chupadera Ranch Airport and La Esperanza Ranch Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 2820 10008 2820 9953 2793 9954 2793 9993
      2794 9994 2798 9993 2798 9996 2800 9999
      2803 10001 2807 10002 2809 10005 2810 10005
      2813 10008

$$

Heavener
999 
WGUS74 KCRP 040725
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
225 AM CDT TUE SEP 4 2018

TXC479-040735-
/O.EXP.KCRP.FF.W.0029.000000T0000Z-180904T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
225 AM CDT TUE SEP 4 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN WEBB COUNTY WILL EXPIRE
AT 230 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 2820 10008 2820 9953 2793 9954 2793 9993
      2794 9994 2798 9993 2798 9996 2800 9999
      2803 10001 2807 10002 2809 10005 2810 10005
      2813 10008

$$

Heavener

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 10:24 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 3, 10:24 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1024 PM CDT Mon Sep 3 2018

.DISCUSSION...

Scattered showers and thunderstorms continue to develop across
portions of the Rio Grande Plains late this evening, streaming
northward into the Hill Country. KCRP sounding this evening showed
precipitable water values of 2.13 inches, with GOES-16 PWAT imager
indicating values of 2.3 to 2.4 inches further inland. Hi-res
models continue to indicate more development moving out of
northeast Mexico and across the Rio Grande Plain and Brush Country
for the next several hours. Adjustments have been made to PoPs
this evening to increase chances across western areas. Closer to
daybreak expect more scattered coastal convection to stream
onshore. Adjustments were also made to the temperature forecast
overnight for the Rio Grande Plains/western Brush Country, as rain
across these areas had already cooled temperatures more swiftly
than typical diurnal trends. Updates are published.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  91  77  89  76  /  20  30  30  50  30
Victoria          75  88  74  90  73  /  40  60  30  50  30
Laredo            77  97  76  96  76  /  50  20  20  30  30
Alice             75  94  76  92  74  /  30  20  30  50  20
Rockport          80  88  79  87  79  /  30  40  40  50  40
Cotulla           74  94  76  93  75  /  60  30  30  30  30
Kingsville        77  94  77  91  76  /  30  20  30  50  30
Navy Corpus       80  89  80  87  80  /  20  40  40  50  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LB/84...SHORT TERM
Hazardous weather outlook, Sep 3, 5:49 AM CDT, 17 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
549 AM CDT Mon Sep 3 2018

TXZ229>234-239>247-342>347-442-443-447-041100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
549 AM CDT Mon Sep 3 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are possible today across much
of the region. Heavy rainfall is possible with any of the
stronger storms. Severe thunderstorms are not anticipated at this
time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to numerous thunderstorms are expected across South
Texas through much of next week. Some storms will contain heavy
rainfall and brief gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-041100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
549 AM CDT Mon Sep 3 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected today and
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms are expected across
the coastal waters through much of next week. Some storms will
contain brief gusty winds.

Increasing swells across the coastal waters and an increasing rip
current threat along Gulf-facing beaches will be possible by
Wednesday due to the high likelihood of a tropical cyclone
developing across northern Gulf of Mexico. All marine interests
should closely monitor the forecasts from the National Hurricane
Center over the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Sep 3, 6:21 PM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
621 PM CDT MON SEP 3 2018

TXZ229-032345-
La Salle-
621 PM CDT MON SEP 3 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LA SALLE COUNTY...

At 620 PM CDT, a strong thunderstorm was located near Fort Ewell
Site, or 20 miles southeast of Cotulla, moving north at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Fort Ewell Site.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2815 9890 2808 9911 2836 9927 2845 9893
TIME...MOT...LOC 2320Z 161DEG 16KT 2820 9903

TC
Special weather statement, Sep 3, 6:58 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
658 PM CDT MON SEP 3 2018

TXZ229-040030-
La Salle-
658 PM CDT MON SEP 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LA SALLE COUNTY...

At 657 PM CDT, a strong thunderstorm was located 7 miles south of
Artesia Wells, or 10 miles northeast of Encinal, moving northwest at
10 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Artesia Wells.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2836 9922 2812 9912 2803 9929 2813 9939
      2827 9939
TIME...MOT...LOC 2357Z 149DEG 10KT 2818 9929

TC
Special weather statement, Sep 3, 7:02 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
702 PM CDT MON SEP 3 2018

TXZ229-040030-
La Salle-
702 PM CDT MON SEP 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY...

At 701 PM CDT, a strong thunderstorm was located near Los Angeles, or
10 miles east of Cotulla, moving north at 25 mph.

Winds in excess of 30 mph, frequent lightning, and half inch hail
are possible with this storm.

Locations impacted include...
Los Angeles.

LAT...LON 2824 9896 2829 9921 2864 9918 2865 9888
TIME...MOT...LOC 0001Z 185DEG 20KT 2839 9907

LB
Special weather statement, Sep 3, 8:15 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
815 PM CDT MON SEP 3 2018

TXZ229-040145-
La Salle-
815 PM CDT MON SEP 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY...

At 815 PM CDT, a strong thunderstorm was located 10 miles north of
Los Angeles, or 13 miles east of Dilley, moving north at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will remain over mainly rural areas of northeastern La
Salle County.

LAT...LON 2851 9888 2856 9907 2865 9906 2865 9880
TIME...MOT...LOC 0115Z 195DEG 10KT 2861 9896

LB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:02 PM CDTSpecial Weather StatementCRPLa Salle28 min
Sep 3, 8:15 PM CDTSpecial Weather StatementCRPLa Salle30 min
Sep 3, 11:13 PM CDTAreal Flood AdvisoryCRPWebb3 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.